Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 50, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2001, 5:46 PM EDT for Fairfield County, Richland County, South Carolina. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2001, 5:46 PM EDT (21:46 UTC)
- Expired
- Jun 22, 2001, 6:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
Counties Fairfield County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 31 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:00 PM EDT | Thunderstorm Wind 50 E | Ridgeway, SC | Electric co. reported trees down on powerlines on Longtown Rd. |
| Jun 22, 6:00 PM EDT | Thunderstorm Wind 50 E | Columbia, SC | Electric co. reported trees down on hwy 321. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 22, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 222148
SVRCAE
SCC039-079-222215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
546 PM EDT FRI JUN 22 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA
NORTHERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 615 PM EDT.
* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 6 MILES SOUTH OF WINNSBORO MILLS
TO 12 MILES SOUTH OF ARCADIA LAKES...MOVING NORTHEAST AT 25
MPH.
THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH.
LAT...LON 3432 8137 3401 8107 3408 8077 3451 8089
AWP/BLPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:57 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 22, 3:57 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 357 PM EDT FRI JUN 22 2001 A QUICK UPDATE TO ACCOMMODATE LATEST SEVERE THUNDERSTORM WATCH ACROSS MOST OF THE CAE CWA UNTIL 01Z. FCSTID = 7 CAE 70 88 65 87 / 70 40 20 20 AGS 69 88 64 88 / 70 40 20 20 SSC 70 88 65 87 / 70 40 20 20 OGB 70 88 66 88 / 70 40 20 20 .CAE... GA...NONE. SC...NONE. TTH
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 5:39 PM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 36 min |
| Jun 22, 5:52 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 23 min |
| Jun 22, 6:25 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 35 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.